High Wind, Guadalupe Mountains of Culberson County
- When
- September 22, 12:07 AM MST to 2:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 21, 10:26 PM MST, 1 hour 41 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1226 AM CDT Sat Sep 22 2018
.AVIATION...
06Z TAF issuance
MVFR ceilings will continue into the morning hours before lifting
by afternoon. Gusty northeast winds will also diminish later this
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 61 75 61 85 / 10 10 10 0
Carlsbad 57 82 55 88 / 10 0 0 0
Dryden 65 83 65 87 / 10 10 10 0
Fort Stockton 60 79 60 87 / 10 10 10 0
Guadalupe Pass 54 77 58 82 / 10 0 0 10
Hobbs 55 79 57 85 / 10 10 10 0
Marfa 50 77 50 83 / 10 10 0 10
Midland Intl Airport 61 78 61 86 / 10 10 10 0
Odessa 60 79 61 86 / 10 10 10 0
Wink 60 81 60 89 / 10 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 4 AM MDT Saturday for Guadalupe
Mountains.
&&
29Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Fri Sep 21 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 202 PM CDT Fri Sep 21 2018 /102 PM MDT Fri Sep 21 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Showers and isolated storms remain possible into the evening hours. Moderate rainfall could result in ponding of water and low water flow in drainages. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong gap winds will be possible through Guadalupe Pass tonight and Saturday morning with winds of 35 to 45 mph and gusts of 55 mph. A high wind warning is in effect until 3 AM MDT. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775190.